Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 21, 2021, 8:19 PM CDT for Hinds County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 21, 2021, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 45 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
864
WWUS84 KJAN 220119
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
819 PM CDT Mon Jun 21 2021
MSZ048-049-220200-
Hinds MS-Rankin MS-
819 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANKIN AND SOUTHERN
HINDS COUNTIES UNTIL 900 PM CDT...
At 819 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Clinton to near Utica to near
Yokena. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Raymond around 825 PM CDT.
Jackson and Dry Grove around 835 PM CDT.
Byram around 845 PM CDT.
Richland and Terry around 855 PM CDT.
Utica around 900 PM CDT.
Other locations impacted by these storms include Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3207 9070 3229 9050 3226 9042 3239 9014
3223 9014 3208 9028 3205 9042 3205 9066
TIME...MOT...LOC 0119Z 290DEG 22KT 3232 9040 3216 9055 3211 9095
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 21, 7:16 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 21, 7:16 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Jackson MS 716 PM CDT Mon Jun 21 2021 .UPDATE... Updated for evening discussion. && .DISCUSSION... Numerous SHRA/TSRA associated with the cold front pushing into the forecast area will continue through tonight, and TSRA intensity with strong/svr wind gusts potential will be greatest this evening. Expect convective rainfall chances to diminish for most of the forecast area Tuesday, especially northwest of the PIB/HBG area. VFR conditions are prevailing in the near term, and expect ceilings to lower overnight to IFR category and persist for much of the morning before mixing and drying improve conditions late morning/afternoon. /EC/ Prior discussion below: Through Tuesday: This afternoon, there were two different convective regimes ongoing - one bringing scattered showers to South MS and Southeast LA in association with a shortwave along the northern Gulf Coast and another bringing showers and thunderstorms from North LA through AR into North MS ahead of an approaching cold front. A bit of a lull exists in between along the I-20 corridor at this time. Through this evening, storms along and ahead of the cold front will build southward bringing and end to this lull. There remains some potential for isolated severe storms, given the moderate to strong mixed layer instability in place across much of the area and in spite of relatively weak deep layer shear. However, with the loss of diurnal heating, the severe threat will likely taper off by mid-evening. Rainfall may be heavy at times as well given >2" PW, which could lead to localized flooding - particularly in those areas which have recently dealt with flooding issues. The front and associated showers and isolated thunderstorms will continue across the area through the overnight. We may see a bit of a lull in precip tomorrow morning then redevelopment of showers and thunderstorms by late morning/midday near the front from south MS into central LA with the return of daytime heating. A drier and slightly cooler airmass will advect in behind the front, resulting in dry weather for much of the northern and central half of the area on Tuesday. Between the cooler air behind the front and clouds/rain farther south, temps will run as much as 10 degrees below normal. /DL/ Tuesday night through Sunday: Come Tuesday evening a weak cold front will be drifting across our southeastern most zones. Model consensus move this cold front farther south before stalling it and is drier for Wednesday night as the last of the rain is expected to end before midnight. In the wake of the cold front temperatures will be cooler than normal with lower 60s for Wednesday morning lows in the north to upper 60s in the south. Wednesday wl still have broad upper level troughing overhead as a surface high becomes centered over the mid Atlantic seaboard. This surface high will ridge back to the southwest across our region resulting in an east to southeast low level flow across our CWA. This will allow the stalled front to drift back to the north a little during the day and become the focus for convection which may spread as far north as Interstate 20 by late afternoon. Thursday mid level ridging will begin strengthening back over our region from the west while our low level flow becomes more southerly. This will allow for moisture to return to our CWA along with warmer temperatures. A greater coverage of diurnal convection is expected Thursday. Friday the mid level ridge from the west will be stronger while we maintain surface ridging from the east. Together these features will result in more isolated coverage of afternoon and early evening convection. Wl see little change Saturday but an upper level trough will be dropping over the Central Plains trying to make a dent in the mid level ridging across the southern states. This upper level trough will also help support a cold front that the models still try to nudge into our northwest Sunday. This cold front may stall across our delta region Sunday where the highest pops look to be carried Sunday into Monday. /22/ && .AVIATION... 18Z TAF discussion: VFR conditions prevail across much of the area, with patchy MVFR ceilings and scattered SHRA/TS. Through this evening, coverage of rain and storms will increase ahead of an approaching front. A few wind gusts to 50 kt are possible in isolated severe storms. The front will push across the area overnight into Tues morning, bringing a wind shift from SW to NW. Along with temporary visby reductions in periods of heavy rain, ceilings are expected to fall to the IFR/MVFR range overnight into Tues morning, gradually improving from the north during the day. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 80 67 88 / 92 49 5 26 Meridian 69 80 65 87 / 86 62 6 29 Vicksburg 69 81 67 90 / 93 36 5 23 Hattiesburg 71 83 70 87 / 83 83 47 54 Natchez 70 80 69 89 / 88 58 12 35 Greenville 66 80 62 86 / 95 4 1 7 Greenwood 65 81 62 88 / 95 8 1 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 21, 2:05 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 205 PM CDT Mon Jun 21 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>045-047>050- 053-059-060-221915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Warren- Hinds-Rankin-Scott-Claiborne-Jefferson-Adams- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northern portions of central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...2 PM to 10 PM FLOODING THREAT...Limited TIMING...Through Tonight Isolated severe thunderstorms capable of damaging wind gusts are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible this afternoon and evening, particularly in low lying and urban areas. Rainfall totals between one to three inches are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ046-051-052-054>058-061-221915- Kemper-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke- Franklin MS- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of central and eastern Mississippi. .DAY ONE...Tonight and Tuesday FLOODING THREAT...Limited TIMING...Through Tonight Localized flash flooding is possible this afternoon and evening, particularly in low lying and urban areas. Rainfall totals between one to three inches are expected, with locally higher amounts possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. MSZ062>066-072>074-221915- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 205 PM CDT Mon Jun 21 2021 This hazardous weather outlook is for portions of south central and southeast Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jun 21, 7:31 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Jackson MS
731 PM CDT Mon Jun 21 2021
LAZ024-220130-
Catahoula LA-
731 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATAHOULA PARISH
UNTIL 830 PM CDT...
At 731 PM CDT, Meteorologists were tracking a strong thunderstorm 10
miles south of Midway, or 19 miles northeast of Pineville, moving
southeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Walters around 750 PM CDT.
Larto and Mayna around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3130 9200 3158 9201 3152 9177 3148 9181
3146 9173 3145 9172 3144 9181 3150 9185
3142 9186 3138 9178 3137 9186 3131 9187
3127 9183 3130 9193 3122 9194 3124 9195
3123 9199 3127 9199 3128 9202
TIME...MOT...LOC 0031Z 303DEG 27KT 3154 9220
TWSpecial weather statement, Jun 21, 7:32 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
732 PM CDT Mon Jun 21 2021
LAZ016-MSZ047-048-053-220130-
Madison LA-Warren MS-Hinds MS-Claiborne MS-
732 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON PARISH...
SOUTHWESTERN WARREN...NORTHEASTERN CLAIBORNE AND WEST CENTRAL HINDS
COUNTIES UNTIL 830 PM CDT...
At 732 PM CDT, Meteorologists were tracking a strong thunderstorm
over Vicksburg, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Bovina around 750 PM CDT.
Newman around 805 PM CDT.
Other locations impacted by this storm include Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3221 9112 3224 9112 3225 9113 3241 9091
3229 9050 3207 9070 3221 9114
TIME...MOT...LOC 0032Z 294DEG 18KT 3231 9087
TWSpecial weather statement, Jun 21, 7:37 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
737 PM CDT Mon Jun 21 2021
MSZ043-044-048-049-220130-
Hinds MS-Leake MS-Rankin MS-Madison MS-
737 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL LEAKE...NORTH
CENTRAL RANKIN...CENTRAL HINDS AND MADISON COUNTIES UNTIL 830 PM
CDT...
At 737 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Cameron to near Flora to Bovina.
Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Pocahontas around 740 PM CDT.
Cameron around 745 PM CDT.
Annandale around 750 PM CDT.
Camden around 755 PM CDT.
Madison, Canton and Gluckstadt around 805 PM CDT.
Bolton around 820 PM CDT.
Jackson, Clinton and Raymond around 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3252 8987 3226 9042 3235 9070 3235 9069
3234 9063 3237 9064 3238 9063 3241 9061
3256 9023 3286 8990 3277 8959
TIME...MOT...LOC 0037Z 276DEG 18KT 3283 8994 3257 9025 3236 9071
TWSpecial weather statement, Jun 21, 7:54 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
754 PM CDT Mon Jun 21 2021
LAZ025-026-MSZ053-059-060-220130-
Tensas LA-Concordia LA-Adams MS-Jefferson MS-Claiborne MS-
754 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT TENSAS AND NORTHEASTERN
CONCORDIA PARISHES...WEST CENTRAL CLAIBORNE...NORTHWESTERN JEFFERSON
AND NORTH CENTRAL ADAMS COUNTIES UNTIL 830 PM CDT...
At 754 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Wisner to near Lee Bayou to
Frogmore. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Clayton around 800 PM CDT.
Ferriday and Spokane around 805 PM CDT.
Waterproof, Helena, Cooter Point and Newlight around 810 PM CDT.
Natchez and Vidalia around 815 PM CDT.
Newellton, Lake Bruin and Church Hill around 825 PM CDT.
St. Joseph around 830 PM CDT.
Other locations impacted by these storms include Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3173 9154 3184 9157 3186 9157 3187 9158
3193 9151 3200 9150 3201 9150 3214 9149
3212 9120 3198 9115 3185 9117 3159 9131
3151 9134 3144 9141 3148 9161
TIME...MOT...LOC 0054Z 280DEG 36KT 3203 9164 3183 9157 3161 9168
TWSpecial weather statement, Jun 21, 8:14 PM CDT, 5 minutes before
Special Weather Statement National Weather Service Jackson MS 814 PM CDT Mon Jun 21 2021 MSZ057-058-220200- Jasper MS-Clarke MS- 814 PM CDT Mon Jun 21 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND NORTHWESTERN CLARKE COUNTIES UNTIL 900 PM CDT... At 814 PM CDT, Meteorologists were tracking a strong thunderstorm over Orange, or 12 miles west of Quitman, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Stonewall around 840 PM CDT. Other locations impacted by this storm include Pachuta. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3194 8874 3191 8903 3216 8902 3221 8874 TIME...MOT...LOC 0114Z 270DEG 17KT 3206 8893 TW
Special weather statement, Jun 21, 8:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
819 PM CDT Mon Jun 21 2021
MSZ048-049-220200-
Hinds MS-Rankin MS-
819 PM CDT Mon Jun 21 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RANKIN AND SOUTHERN
HINDS COUNTIES UNTIL 900 PM CDT...
At 819 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Clinton to near Utica to near
Yokena. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Raymond around 825 PM CDT.
Jackson and Dry Grove around 835 PM CDT.
Byram around 845 PM CDT.
Richland and Terry around 855 PM CDT.
Utica around 900 PM CDT.
Other locations impacted by these storms include Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3207 9070 3229 9050 3226 9042 3239 9014
3223 9014 3208 9028 3205 9042 3205 9066
TIME...MOT...LOC 0119Z 290DEG 22KT 3232 9040 3216 9055 3211 9095
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:32 PM CDT | Special Weather Statement | JAN | Warren | 58 min |
| Jun 21, 7:37 PM CDT | Special Weather Statement | JAN | Madison | 53 min |
| Jun 21, 8:14 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Jun 21, 9:10 PM CDT | Special Weather Statement | JAN | Claiborne, Copiah | 50 min |
| Jun 21, 9:45 PM CDT | River Flood Warning | JAN | Neshoba | 23 hr |
| Jun 21, 9:46 PM CDT | Special Weather Statement | JAN | Scott | 44 min |
| Jun 21, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Richland | 66 min |
| Jun 21, 7:31 PM CDT | Special Weather Statement | JAN | Concordia | 59 min |
| Jun 21, 7:54 PM CDT | Special Weather Statement | JAN | Tensas | 36 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.